Discussions that mention hydrocodone

Addiction & Recovery board


My recommendation would be a very slow taper.....1/2 pill a day....Towards the end, you may want to reduce by qtr pill. Each reduction should be at least several days at a time, or longer if you can. If you're getting scrips and not running out, you can afford to go slow. The slower the taper, the easier your body will adjust to the decrease in meds. Some patients do the taper over a couple of months. However, others are forced into a quick taper because their supply is short. Take your time (if you can) and you will do fine. Remember that most wds are from the "shock" your body experiences from the sudden reduction or elimination of opiates.

Based on what your report, your addiction isn't nearly as bad as many other people. Hydrocodone can be done without medical help. However, if you feel you need a Doc to oversee things, then by all means, see one. Some patients report anxiety or a increase in blood pressure, so seeing a Doc may be a good idea if you have these issues. However, they are more likely to happen with a fast taper.

Also, try to exercise....Walking, running, whatever interests you. Exercise releases your natural endorphins which will help things.

Hope this helps, and good luck!